Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have chronic abscesses in between inner thigh and genital area. What are the complications?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 474 Questions
I have had these persistent, chronic abscesses in between my inner thigh and genital area (right below the tendon closer to my inner thigh than genital region). I have had this skin 'disorder' for approximately twenty years, occurring approximately 2-5x per year since my early twenties (I'm 39). I just thought it was some skin problem unique to me due to scar-tissue build up from ingrown hairs. However, I recently read something about a disease called "Hidradenitis Suppurativa XXXXXXX Until today, I had never heard of it, but I am almost certain that is what I have. It started with a nickel-sized "boil" on my right inner thigh, VERY painful to the touch, filled with blood and pus. I have scar-tissue built up there, permanent knots under the skin, and XXXXXXX XXXXXXX "pockets" beneath the skin. When an abscess appears and grows, I usually have to squeeze it to get any relief and prevent it from getting larger and more painful. When it pops, there is a large hole that appears to go very XXXXXXX and eventually fills up with what appears to be scar tissue until the next one occurs. Approximately 5 years after the first one, I got a second one on the exact opposite side, same place just on the left inner thigh. Now I have to deal with two, but never at the same time. Both scars are XXXXXXX and painful, same size, and both have XXXXXXX holes in my skin when squeezed.
My concern is that now that I know what I have, I am afraid that significant damage has been done to this area that cannot be seen on the outside of my skin from being ignored and squeeze for so many years. I have never had acne (except maybe hormonal at times, but nothing out of the ordinary), and this only occurs in this one are on both sides. Can years of this chronic condition lead to more serious problems if not addressed? After 20 years of it I am a little worried about some type of more serious skin disease occurring there, like skin cancer or something else. What can be done about this and should I be concerned about long term consequences of this condition? I also went through a severe bout of anemia and have had many other "strange" and undiagnosed symptoms in the last year both gyno and gastro. No source of the anemia or clear diagnoses have been made, although both doctors feel like they are missing something. Could this be the source of my mysterious symptoms if complications have progressed? I have no clue.
Posted Wed, 25 Jul 2012 in Skin Hair and Nails
Answered by Dr. Pravin Banodkar 7 hours later
I would be pleased to answer your question

Hidradenitis Suppurativa is no doubt a chronic condition . It will however not lead to skin cancer in the area . The anemia and the other strange symptoms that you see are not linked to the condition . Hidradenitis Suppurativa is an inflammation of the apocrine( sebaceous glands ) in the area of groin and underarms . The only other associated condition with Hidradenitis Suppurativa can be a pilonoidal sinus , acne , scalp infection and multilocal abcesses and infections .
It cannot be linked to your anemia or other strange conditions or cancer.

You will need to take a pulse course of Isotretinoin from your Dermatologist or GP for 10 days every month for 6 months .
You should also swab the area for microbiology study so an antibiotic can be directed towards the infection

Thanks and Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor